Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes painful abdominal swelling and occasional back flank pain?

Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

default
Posted on Mon, 19 Oct 2015 in Abdominal Pain
Question: For 4 days , I have noticed abdominal swelling which gets worse over the day. Some pain on the left front abdominal area and occasionally in the back flank area. It is not severe but feels like a cramp from running. I have had recent bout of aura from migraine, which has not happened to me in 25 years. Normal bowel.
doctor
Answered by Dr. Muhammad Ahmad 1 hour later
Brief Answer:
Here are a few suggestions.

Detailed Answer:
Hello,

Welcome to Health Care Magic.

Thanks for writing.

I am Dr.Muhammad Ahmad. I have read your question completely, i understand your concern and will try to help you in best way possible.

Usually left front abdomen pain is due to stomach which can also get referred to back the other pain is kidney pain but it happens only on the back. So most probably it's you stomach or gut paining ...you might be having bloating or gas which makes you have feeling of swelling.

I would suggest you following things which will help you get better.

1) Avoid fizzy drinks cooffeee and caffienated stuff.
2) Eat more fibre in food you can use organic fibre supplements too.
3) Keep meat and oil low in your food.
4) Eat small meals avoid binge eating.
5) Avoid alcohol and cigarettes (anything if applies)
6) Do a daily walk of 15..20 mins atleast after dinner.
7) You can use syrup gaviscon thrice a day.
8) Drink loads of water.
9) If this didn't settle with lifestyle and food changes I would have suggested similar patients in my clinic to take Omeprazole 40mg and a prokinetic like motillium.

You can discuss them with your doctor if things dont settle down with simple measures.


Regrads.

Dr.Muhammad Ahmad.

M.B.B.S(Licensed Family Physician)

Resident M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Kidney pain

doctor1 MD

I had a ct of the abdomen and pelvis today for kidney pain and microscopic 3+ of blood and 15 of protein in my urine my kidneys look small and cloudy and there are dark black spots all the intestines and many other places I’m just want to know...

doctor1 MD

Hi. I'm a generally healthy female, mid thirties. I've been experiencing urinary pain, increased thirst and urination, kidney pain , nausea , and feeling generally unwell. In the past, I've been hospitalized for kidney infections. I went to an...

doctor1 MD

Hi, I have a kidney infection and am currently taking 100mg 5 day course of nitrofurantoin . I'm due to have a small tattoo done tomorrow but am still feeling kidney pain and tiredness . I understand ideally wait until I feel better, but if I was...